Alert archive / Nevada / Special Weather Statements in 2022
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 1, 2022, 5:02 PM PDT for White Pine County, Nevada. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 5:02 PM PDT (00:02 UTC)
- Expired
- Aug 1, 2022, 5:30 PM PDT
- In force
- 28 min
- Issued by
- NWS Elko, NV
- Hail
- 0.25 in
- Wind
- 40
County White Pine County, NV
The radar
The Elko radar (KLRX), 235 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4473 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WWUS85 KLKN 020002
SPSLKN
Special Weather Statement
National Weather Service Elko NV
502 PM PDT Mon Aug 1 2022
NVZ035-020030-
White Pine County NV-
502 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of east central White
Pine County through 530 PM PDT...
At 501 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles east of McGill, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McGill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3933 11456 3936 11477 3964 11478 3957 11439
TIME...MOT...LOC 0001Z 191DEG 12KT 3942 11464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
90What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:52 PM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 12:52 PM PDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Elko NV 1252 PM PDT Mon Aug 1 2022 .SYNOPSIS...Flash flooding threat will diminish this evening. However, an active weather pattern will continue through the rest of the week as ample monsoon moisture remains in the Great Basin Region for an extended period. A brief break in showers and thunderstorms is expected Tuesday with a return to most of northern and central Nevada experiencing daily showers and thunderstorms for the latter part of the week. && .SHORT TERM...Tonight through Tuesday night. Flood watches continue across much of northeastern Nevada for the potential for additional heavy downpours and flash flooding through this evening. Rain rates continue to be impressive with but storm motion is a bit higher than yesterday with a solid movement to the northeast. Although the higher shower/thunderstorm motion will limit rain core residence time over any one location, additional rain may affect the area. Quieter weather is expected tonight as a mid level wave along with showers and thunderstorms push off to the north and east. There still could be a few lingering showers tonight but they will be light. Overall, monsoon moisture will be entrenched across the area for at least several days. Model guidance is showing a bit of a break Tuesday across portions of central Nevada between I-80 and US-50 with afternoon showers and thunderstorms along and north of I-80, near and east of ELko and along and south of US-50. Southerly winds today will transition to the northwest Tuesday ushering in cooler conditions. However, winds will not be an issue for the next couple of days with even relatively mild outflow wind gusts from thunderstorms due to the moist atmospheric profile. Temperatures will largely be moderated by ample cloud cover tonight across northern Nevada falling to the lower 60s. Diminishing cloud cover across central Nevada will allow for temperatures to fall into the 50s. Highs Tuesday will be a few degrees cooler with some locations not getting out of the 70s across central Nevada with 80s further north and maybe a 90 or so in the lower valleys. .LONG TERM...Wednesday through next Monday. Model agreement expects a trough to descend late Wednesday night into the Pacific Northwest before making its ways across the Northern Rockies by the end of the week. However outside of some slightly breezier conditions in the Northern Nevada Wednesday, impact is expected to be minimal from this feature. Instead, a stagnate but active pattern is expected to hold over the region as model agreement continues to see the four corners high interact with the cut off low just offshore of Northern California. In the synoptic scale, this pattern will continue to generate southerly flow allowing for monsoonal moisture to be drug up into the region. Latest model agreement expects PWAT values to stay high with most locations at or near the 1 inch mark for the rest of the week. In the southern portion of the region, look for this moisture to keep showers and wet thunderstorms as the afternoon normal. Meanwhile, northern portions will see showers run a bit more isolated with conditions expected to be slightly drier up there. By the weekend, confidence looks to diminish for strength and spread of showers as models begin to disagree on the exact location of the upper-level high. However, showers and thunderstorms still look very plausible well into the start of next week. Temperature wise, afternoon highs will look to slightly cool for the end of the week with most locations in the 80s to low 90s . Meanwhile, overnights will settle into the 50s to low 60s each night. && .AVIATION...One of the better monsoonal pushes is expected this afternoon and evening resulting in good likelihood of all terminals seeing showers and thunderstorms for the day. Heavy rain is possible with these storms with potential to create tempo MVFR VIS situations at times alongside frequent lightning. Gusty and erratic winds are also expected to be present with any thunderstorm generated today. However, latest model soundings have indicated that a much lower DCAPE than usual is present, which could result in weaker outflow winds under or near 40 kt range. Showers are expected to continue into the overnight with an active pattern looking to hold strong for the rest of the week. && .FIRE WEATHER...Fire weather concerns will certainly be moderated by considerable monsoon moisture, showers and thunderstorms producing wetting rains and localized flash flooding, dense cloud cover and high humidity through tonight. A persistent monsoon pattern that has set up over the region will bring additional afternoon showers and thunderstorms to most of central and northern Nevada through the remainder of the week. Minimum daytime humidity will remain high for this time of year in the 20-30% range with good to excellent overnight recoveries for all elevations. && .HYDROLOGY...A significant monsoon moisture event is ongoing across the state. Showers and thunderstorms of which could produce localized flash flooding are expected to diminish in intensity and move off to the northeast through tonight along with an upper- level weather disturbance enhancing this shower activity. Precipitable water values of 1 to 1.25 inches will be common across central Nevada through potentially the end of the week. To put this moisture into context this is at 200 to 300 percent of normal, approaching the upper end of historic values. Although overall rainfall along and north of I-80 will be lower than in central Nevada, there is still potential localized flash flooding in the heavier thunderstorms. The surge of monsoonal moisture is expected to continue for most of next week, with multiple rounds of showers and storms expected. This moisture will likely be less than today's but still be in the top 10 to 1 percent, so still very significant amount of moisture. As a reminder, TURN AROUND AND DON'T DROWN. Flooding can easily destroy roads and sweep away people and vehicles. Flood waters can flow in normally dry washes or creeks far away from rainfall sources. Areas of high runoff such as rocky slopes, steep canyons, or fire burn scars can flood especially fast. && .LKN WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM PDT this evening for Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Flood Watch until 10 PM PDT this evening for Northeastern Nye County-Northwestern Nye County. && 93/93/93/93
In the hours before
Special weather statement, Aug 1, 2:35 PM PDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Elko NV
235 PM PDT Mon Aug 1 2022
NVZ041-012200-
Northeastern Nye County NV-
235 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of east central Nye
County through 300 PM PDT...
At 234 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Blue Eagle Ranch, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blue Eagle Ranch and Lunar Crater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy to moderate rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3835 11587 3852 11603 3878 11572 3857 11546
TIME...MOT...LOC 2134Z 231DEG 21KT 3852 11582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SSSpecial weather statement, Aug 1, 2:47 PM PDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Elko NV
247 PM PDT Mon Aug 1 2022
NVZ041-012215-
Northeastern Nye County NV-
247 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern Nye
County through 315 PM PDT...
At 246 PM PDT, Doppler radar was tracking a strong thunderstorm 26
miles south of Blue Eagle Ranch, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Troy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy to moderate rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3805 11525 3805 11552 3837 11557 3837 11509
TIME...MOT...LOC 2146Z 185DEG 20KT 3817 11539
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SSSpecial weather statement, Aug 1, 2:56 PM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Elko NV
256 PM PDT Mon Aug 1 2022
NVZ035-037-012230-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
256 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of west central White
Pine and southeastern Eureka Counties through 330 PM PDT...
At 255 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Pinto Summit, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pinto Summit and Pancake Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy to moderate rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3915 11589 3917 11591 3916 11598 3917 11604
3949 11608 3945 11567 3914 11583
TIME...MOT...LOC 2155Z 183DEG 18KT 3925 11592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SSSpecial weather statement, Aug 1, 3:11 PM PDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Elko NV
311 PM PDT Mon Aug 1 2022
NVZ035-037-012245-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
311 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of west central White
Pine and southeastern Eureka Counties through 345 PM PDT...
At 309 PM PDT, Doppler radar was tracking a strong thunderstorm over
Eureka Airport, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Diamond Valley and Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Moderate to heavy rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3947 11591 3949 11617 3982 11608 3974 11570
TIME...MOT...LOC 2209Z 202DEG 16KT 3959 11598
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
90Special weather statement, Aug 1, 3:28 PM PDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Elko NV
328 PM PDT Mon Aug 1 2022
NVZ041-012300-
Northeastern Nye County NV-
328 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern Nye
County through 400 PM PDT...
At 328 PM PDT, Doppler radar was tracking a strong thunderstorm 33
miles south of Blue Eagle Ranch, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Nye
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3807 11551 3836 11543 3818 11500 3805 11519
3805 11549
TIME...MOT...LOC 2228Z 221DEG 22KT 3807 11536
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
90Special weather statement, Aug 1, 5:02 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
502 PM PDT Mon Aug 1 2022
NVZ035-020030-
White Pine County NV-
502 PM PDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of east central White
Pine County through 530 PM PDT...
At 501 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles east of McGill, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McGill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3933 11456 3936 11477 3964 11478 3957 11439
TIME...MOT...LOC 0001Z 191DEG 12KT 3942 11464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
90The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 2, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 2, 3:52 PM PDT | Special Weather Statement | LKN | 38 min |
Nearby
Special Weather Statements in Nevada, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.